MAUDE Adverse Event Report: CORDIS US. CORP AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION

CORDIS US. CORP AVANTI; DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Catalog Number 504608X
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/16/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, the physician used two different avanti sheaths.The 9f avanti sheath bent and the 8f avanti sheath separated in the patient.The separation was noticed when it was inserted into the patient, it than broke as the inner part was being removed.The sheath separated into two different pieces.The piece was removed from the patient with a snare.Once the piece was removed from the patient, new cordis sheaths were placed, and the procedure was completed per usual.There was no reported injury to the patient.The device was stored in a drawer in the box.There were no anomalies noted when the devices were taken out of the package.The devices were prepped per the ifu with no difficulty reported.The access site was the femoral venous.The intended procedure was an afib ablation via the femoral vein.The lesion did not have anything unusual.Unusual force was not used at any time during the procedure.The sheaths were not torqued against resistance.The devices will be returned for evaluation.
 
Event or Problem Description
As reported, the physician used two different avanti sheaths.The 9f avanti sheath bent and the 8f avanti sheath separated in the patient.The separation was noticed when it was inserted into the patient, it than broke as the inner part was being removed.The sheath separated into two different pieces.The piece was removed from the patient with a snare.Once the piece was removed from the patient, new cordis sheaths were placed, and the procedure was completed per usual.There was no reported injury to the patient.The device was stored in a drawer in the box.There were no anomalies noted when the devices were taken out of the package.The devices were prepped per the ifu with no difficulty reported.The access site was the femoral venous.The intended procedure was an afib ablation via the femoral vein.The lesion did not have anything unusual.Unusual force was not used at any time during the procedure.The sheaths were not torqued against resistance.The devices will not be returned for evaluation as multiple attempts were made without success.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, g3, h1, h2, h3 and h6.As reported, the physician used two different avanti sheaths.The 9f avanti sheath bent and the 8f avanti sheath separated in the patient.The separation was noticed when it was inserted into the patient, it than broke as the inner part was being removed.The sheath separated into two different pieces.The piece was removed from the patient with a snare.Once the piece was removed from the patient, new cordis sheaths were placed, and the procedure was completed per usual.There was no reported injury to the patient.The device was stored in a drawer in the box.There were no anomalies noted when the devices were taken out of the package.The devices were prepped per the ifu with no difficulty reported.The access site was the femoral vein.The intended procedure was an afib ablation via the femoral vein.The lesion did not have anything unusual.Unusual force was not used at any time during the procedure.The sheaths were not torqued against resistance.The products were not returned for analysis.A product history record (phr) review of lot 18184861 (9f) and 18205038 (8f) revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.Without the return of the devices or images for analysis, the reported customer event involving the 9f sheath ¿catheter sheath introducer (csi)- kinked/bent¿ could not be confirmed.The invent involving the 8f csi ¿catheter sheath introducer (csi)- separated¿ could not be confirmed either.Patient specific anatomical factors and/or manipulating the devices against resistances may have contributed to the reported events.Users are trained to inspect for signs of damage prior to and during use.Any product with damage is not to be used.Information for safety is provided in the products labeling with the intent to make the user aware of the risks.According to the instructions for use (ifu), although not intended as a mitigation of risk, ¿if increased resistance is felt upon insertion of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure, and withdraw the csi.¿ based on the information available and the phr review, there is no indication that the event is related to the device design or manufacturing process.Therefore, no preventative or corrective actions will be taken at this time.

Brand Name
AVANTI
Common Device Name
DILATOR, VESSEL, FOR PERCUTANEOUS CATHETERIZATION
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
santiago troncoso 808
juarez, chihuahua 
7863138372
MDR Report Key17316748
Report Number9616099-2023-06551
Device Sequence Number4036986
Product Code DRE
UDI-Device Identifier10705032010153
UDI-Public(01)10705032010153(17)260331(10)18205038
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K970392
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 08/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date03/31/2026
Device Catalogue Number504608X
Device Lot Number18205038
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/15/2023
Initial Report FDA Received Date07/13/2023
Supplement Report FDA Received Date08/09/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured04/29/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH
Outcome Attributed to Adverse Event Other; Life Threatening;
Patient Age60 YR
Patient SexMale